MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS B 221 6 SYSTEM; BLOOD GAS ANALYZER

ROCHE DIAGNOSTICS COBAS B 221 6 SYSTEM; BLOOD GAS ANALYZER
Catalog Number 03337154001
Medical Device Problem Codes Computer Software Problem (1112); Program or Algorithm Execution Failure (4036)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer was advised to make sure qc lock and "check 2sd range" settings were switched on, then perform a controlled shutdown of the systems to ensure the settings are locked in.The investigation is ongoing.
 
Event or Problem Description
The initial reporter stated there was a software issue with four of their cobas b 221 6 systems.The specific date of the event is not known.The customer alleges that internal quality control locks set up for the po2, cl, glucose, and lactose assays were deactivated.This allows patient measurements to be completed while internal controls are outside of range.The customer believes the issue occurred "a number of months ago", but was only noted once internal controls were unacceptable.There was no allegation of discrepant patient results due to the issue.A serial number of (b)(6) was provided for one of the affected systems.The serial numbers of the other three systems were requested, but not provided.
 
Additional Manufacturer Narrative
The investigation could not identify a product problem.The cause of the event could not be determined.The issue is consistent with incorrect settings made by the user.

Brand Name
COBAS B 221 6 SYSTEM
Common Device Name
BLOOD GAS ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key19332291
Report Number1823260-2024-01469
Device Sequence Number7009788
Product Code CHL
UDI-Device Identifier04015630018345
UDI-Public04015630018345
Combination Product (Y/N)Y
Initial Reporter CountryUK
PMA/510(K) Number
K032311
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03337154001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/24/2024
Supplement Date Received by Manufacturer05/27/2024
Initial Report FDA Received Date05/16/2024
Supplement Report FDA Received Date05/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown